Risperidone associated tardive dyskinesia- a less common phenomenon Academic Article uri icon

  •  
  • Overview
  •  
  • Research
  •  
  • Identity
  •  
  • Additional Document Info
  •  
  • View All
  •  

abstract

  • A 51-year-old gentleman was admitted with a history of severe depression with marked agitation in the background of cocaine abuse. He had multiple medical problems like deep vein thrombosis, hepatitis C and tardive dyskinesia. Besides him being on antidepressant medication, risperidone was prescribed by his previous physician for a period of 2 years. Since commencement on this medication, he developed tardive dyskinesia that was never recognised and managed. This side effect caused additional anxiety to the patient and affected his social life. Upon admission, his medications were reviewed, risperidone was gradually withdrawn and procyclidine 2 mg twice daily was added. After being discharged from hospital, he was regularly seen in the out patient clinic. Within 3 months, his tardive dyskinesia improved tremendously, his quality of social life got better and by virtue of this, there was a faster remission in his depression and anxiety symptoms.

publication date

  • September 4, 2011